Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS San Diego, CA

October 26, 2016San Bernardino County, California

NWS San Diego, CA issued this flash flood watch at Oct 26, 2016, 1:21 PM PDT for San Bernardino County, California. It took effect at Oct 28, 2016, 5:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2016, 1:21 PM PDT (20:21 UTC)
In effect from
Oct 28, 2016, 5:00 AM PDT
Expired
Oct 28, 2016, 10:06 AM PDT
In force
5 hr
Issued by
NWS San Diego, CA
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WGUS66 KSGX 262021
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PDT WED OCT 26 2016

...FLASH FLOOD WATCH FOR AREAS IN AND DOWNSTREAM OF RECENT BURN
SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL BRING PLENTIFUL MOISTURE INTO THE
REGION LATE THURSDAY NIGHT THROUGH FRIDAY. THIS COULD RESULT IN
HEAVY ENOUGH RAINFALL RATES OVER THE SAN BERNARDINO COUNTY
MOUNTAIN COASTAL SLOPES FOR DEBRIS FLOWS AND MUDSLIDES TO OCCUR
WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE CUT
BURN SCAR IN THE CAJON PASS. THERE IS ALSO THE CHANCE FOR
THUNDERSTORMS WHICH WOULD BRING BRIEF HEAVY RAINFALL. SHOWERS AND
THUNDERSTORMS WILL LIKELY DIMINISH LATE FRIDAY AFTERNOON INTO THE
EVENING.

CAZ055-271000-
/O.NEW.KSGX.FF.A.0005.161028T1200Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
121 PM PDT WED OCT 26 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREA...AREAS WITHIN AND DOWNSTREAM OF
  RECENT BURN SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS.

* FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

* RAINFALL RATES OF A HALF INCH PER HOUR OR 1 INCH IN 3 HOURS
  COULD OCCUR OVER RECENT BURN SCARS IN THE SAN BERNARDINO COUNTY
  MOUNTAINS DUE TO MODERATE TO HEAVY SHOWERS AND POSSIBLE
  THUNDERSTORMS. THIS COULD RESULT IN DBERIS FLOWS AND MUDSLIDES
  WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE
  CUT FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR
MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HARRISON
5 follow-up statements
291 
WGUS66 KSGX 270928
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
228 AM PDT THU OCT 27 2016

...FLASH FLOOD WATCH FOR AREAS IN AND DOWNSTREAM OF RECENT BURN
SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL BRING PLENTIFUL MOISTURE INTO THE
REGION TONIGHT THROUGH FRIDAY. THIS COULD RESULT IN HEAVY ENOUGH
RAINFALL RATES OVER THE SAN BERNARDINO COUNTY MOUNTAIN COASTAL
SLOPES FOR DEBRIS FLOWS AND MUDSLIDES TO OCCUR WITHIN AND
DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE CUT BURN SCAR
IN THE CAJON PASS. THERE IS ALSO THE CHANCE FOR THUNDERSTORMS
WHICH WOULD BRING BRIEF HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS
WILL LIKELY DIMINISH LATE FRIDAY AFTERNOON INTO THE EVENING.

CAZ055-272100-
/O.CON.KSGX.FF.A.0005.161028T1200Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
228 AM PDT THU OCT 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SAN BERNARDINO COUNTY MOUNTAINS. 

* FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON

* RAINFALL RATES OF A HALF INCH PER HOUR OR 1 INCH IN 3 HOURS
  COULD OCCUR OVER RECENT BURN SCARS IN THE SAN BERNARDINO COUNTY
  MOUNTAINS DUE TO MODERATE TO HEAVY SHOWERS AND POSSIBLE
  THUNDERSTORMS. THIS COULD RESULT IN DBERIS FLOWS AND MUDSLIDES
  WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE
  CUT FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR
MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MM
104 
WGUS66 KSGX 272025
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT THU OCT 27 2016

...FLASH FLOOD WATCH FOR AREAS IN AND DOWNSTREAM OF RECENT BURN
SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL BRING PLENTIFUL MOISTURE INTO THE
REGION TONIGHT THROUGH FRIDAY. THIS COULD RESULT IN HEAVY ENOUGH
RAINFALL RATES OVER THE SAN BERNARDINO COUNTY MOUNTAIN COASTAL
SLOPES FOR DEBRIS FLOWS AND MUDSLIDES TO OCCUR WITHIN AND
DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE CUT BURN SCAR
IN THE CAJON PASS. THERE IS ALSO THE CHANCE FOR THUNDERSTORMS
WHICH COULD BRING BRIEF HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH LATE FRIDAY AFTERNOON INTO THE EVENING.

CAZ055-280500-
/O.CON.KSGX.FF.A.0005.161028T1200Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
125 PM PDT THU OCT 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SAN BERNARDINO COUNTY MOUNTAINS. 

* FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON

* RAINFALL RATES OF A HALF INCH PER HOUR OR 1 INCH IN 3 HOURS
  COULD OCCUR OVER RECENT BURN SCARS IN THE SAN BERNARDINO COUNTY
  MOUNTAINS DUE TO MODERATE TO HEAVY SHOWERS AND POSSIBLE
  THUNDERSTORMS. THIS COULD RESULT IN DEBRIS FLOWS AND MUDSLIDES
  WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE
  CUT AND PILOT FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR
MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
443 
WGUS66 KSGX 280344
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
844 PM PDT THU OCT 27 2016

...FLASH FLOOD WATCH FOR AREAS IN AND DOWNSTREAM OF RECENT BURN
SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL BRING PLENTIFUL MOISTURE INTO THE
REGION OVERNIGHT THROUGH FRIDAY. THIS COULD RESULT IN HEAVY
ENOUGH RAINFALL RATES OVER THE SAN GABRIEL AND SAN BERNARDINO
MOUNTAIN COASTAL SLOPES FOR DEBRIS FLOWS AND MUDSLIDES TO OCCUR
WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE CUT
BURN SCAR IN THE CAJON PASS. THERE IS ALSO THE CHANCE FOR
THUNDERSTORMS WHICH COULD BRING BRIEF HEAVY RAINFALL. SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH LATE FRIDAY AFTERNOON INTO THE
EVENING.

CAZ055-281300-
/O.CON.KSGX.FF.A.0005.161028T1200Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
844 PM PDT THU OCT 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT FRIDAY
THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SAN BERNARDINO COUNTY MOUNTAINS. 

* FROM 5 AM PDT FRIDAY THROUGH FRIDAY AFTERNOON

* RAINFALL RATES OF A HALF INCH PER HOUR OR 1 INCH IN 3 HOURS
  COULD OCCUR OVER RECENT BURN SCARS IN THE SAN GABRIEL AND SAN
  BERNARDINO MOUNTAINS DUE TO MODERATE TO HEAVY SHOWERS AND
  POSSIBLE THUNDERSTORMS. THIS COULD RESULT IN DEBRIS FLOWS AND
  MUDSLIDES WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS
  THE BLUE CUT AND PILOT FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR
MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
GREGORIA
707 
WGUS66 KSGX 281206
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
506 AM PDT FRI OCT 28 2016

...FLASH FLOOD WATCH FOR AREAS IN AND DOWNSTREAM OF RECENT BURN
SCARS IN THE SAN BERNARDINO COUNTY MOUNTAINS...

.RAIN WILL MOVE INTO SOUTHERN CALIFORNIA DURING THE MORNING. THERE
MAY BE SHOWERS HEAVY ENOUGH OVER THE SAN GABRIEL AND SAN BERNARDINO
MOUNTAINS FOR DEBRIS FLOWS AND MUDSLIDES TO OCCUR WITHIN AND
DOWNSTREAM OF RECENT BURN SCARS...SUCH AS THE BLUE CUT BURN SCAR
IN THE CAJON PASS. THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS
WHICH COULD BRING HEAVY BUT BRIEF RAINFALL. SHOWERS AND
THUNDERSTORMS WILL TAPER OFF THIS AFTERNOON AND EVENING.

CAZ055-282100-
/O.CON.KSGX.FF.A.0005.000000T0000Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
506 AM PDT FRI OCT 28 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SAN BERNARDINO COUNTY MOUNTAINS. 

* UNTIL 2 PM PDT THIS AFTERNOON

* RAINFALL RATES OF A HALF INCH PER HOUR OR 1 INCH IN 3 HOURS
  COULD OCCUR OVER RECENT BURN SCARS IN THE SAN GABRIEL AND SAN
  BERNARDINO MOUNTAINS DUE TO MODERATE TO HEAVY SHOWERS AND
  POSSIBLE THUNDERSTORMS. THIS COULD RESULT IN DEBRIS FLOWS AND
  MUDSLIDES WITHIN AND DOWNSTREAM OF RECENT BURN SCARS...SUCH AS
  THE BLUE CUT AND PILOT FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES OR
MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MM
170 
WGUS66 KSGX 281706
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1006 AM PDT FRI OCT 28 2016

CAZ055-281815-
/O.CAN.KSGX.FF.A.0005.000000T0000Z-161028T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
1006 AM PDT FRI OCT 28 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. RAINFALL HAS SIGNIFICANTLY DROPPED OFF AS THE
SYSTEM APPROACHES FAR SOUTHERN CALIFORNIA. AS A RESULT, HEAVY RAIN
IS NO LONGER EXPECTED OVER THE SAN BERNARDINO COUNTY BURN AREAS. 

$$

TS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Oct 26, 9:20 AM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Oct 26, 9:20 AM PDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service San Diego CA
920 AM PDT Wed Oct 26 2016

.SYNOPSIS...
Fair and warmer weather is expected today with higher pressure
aloft and scattered high clouds. A low pressure system will bring
continued high clouds Thursday and then showers and possible
thunderstorms late Thursday night through Friday. Generally fair
weather on Saturday before we possibly get some more showers,
cooling and a deep marine layer Saturday night through Sunday as
another trough moves into California. Drier and still cool Monday
and Tuesday with southwest flow aloft and cool onshore flow.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Visible satellite this morning shows high clouds streaming across
the area with only patchy low clouds over the Southern California
Bight and coastal areas. On the 12Z Miramar sounding, the increase
in moisture is noted above 300 mb, resulting in the high clouds we
are seeing this morning. On Water Vapor satellite, a highly
elongated southwest to northeast oriented trough was off the west
coast while a ridge to our south was nudging northward into our
region. This ridge should result in some warming today. With
continued scattered to broken high clouds expected to continue
through tonight, and the almost non-existent marine layer low
clouds today, low clouds/fog will likely be very patchy again
tonight/Thursday morning. Partly sunny to mostly cloudy skies
expected Thursday during the day as upper level moisture from the
southwest increases.

The aforementioned trough will approach Central California
Thursday night and move inland Friday, bringing a plume of
subtropical moisture into Southern California. The moisture
starts out elevated, in the 700-500 mb layer Thursday evening,
with a dry layer below it. This means that there may mainly be
sprinkles or virga early Thursday evening due to rain evaporating
before it reaches the ground. However, the moist layer lowers down
to 850 mb Friday morning, accompanied by most unstable CAPE of
around 100-200 J/KG and 850 mb winds increasing to 20-25 KT from
the southwest (according to the WRF). The lowering moist layer
will result in accumulating rain starting Friday morning, which is
slower than models were forecasting earlier. The decent
southwesterly 850 mb should enhance upslope orographic rainfall on
the San Bernardino county coastal mountain slopes, which is where
the greatest amount of rainfall could occur: 1 to 1.5+ inches.
This includes possible high rainfall rates near the Blue Cut burn
scar in the Cajon Pass, so may need to contemplate a flash flood
watch for that area. Will see what the 12Z model runs show before
making a decision. Areas north of San Diego county are likely to
see the most amount of rain, with Orange county coast and inland
and the Inland Empire receiving 0.15-0.25 inches, with up to 0.50
amounts in the Santa Ana mountains/foothills, while the San Diego
county coast and valleys may only see 0.03-0.10 inches. Meanwhile,
the mountains of Riverside and San Diego counties may see
0.10-0.30 inches, with 0.05-0.15 inches in the High Deserts and a
trace to 0.05 inches in the lower deserts. With the MUCAPEs of
100-200 J/KG, there is the possibility of thunderstorms as well.
Showers and possible thunderstorms continue through Friday
afternoon before diminishing Friday night. The cloud cover and
trough overhead will reduce temperatures to below normal in many
areas.

Generally fair weather on Saturday as weak high pressure aloft
temporarily moves in Saturday. Then, another trough moves into
Northern California Saturday night into Sunday, which will deepen
the marine layer, bring increasing clouds, and cooler weather with
the models showing some showers possible across the region. The
moisture that gets advected over our area is mainly in the 850-700
mb layer early Sunday before it reaches the surface later Sunday.
Although models show amounts looking light at the moment, there
could be some enhancement of rainfall along the coastal slopes
with 850 mb winds of 15-20 kt.

Continued cool Monday and Tuesday with onshore flow and cyclonic
flow aloft. Although models show another trough moving over
Northern California Tuesday into Wednesday, they keep any
precipitation to our north.

&&

.AVIATION...
261545Z...Patchy low clouds will develop along the coast and
coastal valleys tonight, with bases around 800 ft MSL and tops
near 1200 ft MSL. VIS of 1-3 SM BR is expected where low clouds
near higher terrain. Low clouds and low VIS should improve by mid-
Thu morning. Forecaster confidence in low cloud and VIS forecast
is medium. Otherwise, SCT mid-level clouds across the region
through Thu morning.

&&

.MARINE...
No hazardous weather conditions are expected through Thursday. The
next storm system will arrive Friday, with periods of rain showers
and thunderstorms. Rain chances increase again Sunday as another
system moves across the region.

&&

.SKYWARN...
Skywarn activation will not be needed today.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Harrison
AVIATION/MARINE...JJT

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.